The Diabetes Forum Support Community For Diabetics Online banner

1 - 12 of 12 Posts

·
Registered
Joined
·
158 Posts
Discussion Starter · #1 ·
Ok,where to start....i am a T1 diabetic.iam also dealing with ovarian cancer.Well, during my sugery (about a month ago),they said I had scared them with a few cardiac symthoms but they brushed it off as to much anesthesia because of my age.I asked my primary dr if I should be worried he said no but if I wanted I could get checked out by a cardiologist so i went to see him the next day.At the appointment he checked me out and said he wanted to run 3 test,a echo,a ultrasound and a stress test which I did the next day.When I went back to see him three days later,he looked at the echo and the ultrasound which was both normal but the stess test showed I was having cardiac symthoms(chest pain) right when I had a heartbeat and a abnormal rtythm that showed about 400 beats per minute.After ruling out medications that could have caused it and running labs he finally diagnosed me with atrial fibulation which is rare in anyone under 65 but since iam a diabetic the condition makes me ten times more likely to have a stroke.The dr put me on meds to control the condition which now there wanting to put a pacemaker.What iam woried about is is it all in general and the fact that last time I had to go under anesthesia I had problems.Any suggestions or comments on the subject would be appreciated.:phone:
 

·
Registered
Joined
·
158 Posts
Discussion Starter · #2 ·
advice needed
 
G

·
I've read your post a few times and can't really grasp what kind of advice you're looking for.

But I do have a question: Why were you put on U500, or is that normal for Humulin R?
 

·
Registered
Joined
·
24,394 Posts
I don't know what advice we can give you, tren. This forum is about diabetes . . . I know plenty of people with pacemakers and they seem to do well, but that's the limit of my knowledge. If your type of fibrillation requires a pacemaker, then I don't see that there's much alternative. If you've had problems in the past with general anesthesia, then you need to talk to the anesthesiologist about it.
 

·
Registered
Joined
·
158 Posts
Discussion Starter · #5 ·
u500

I've read your post a few times and can't really grasp what kind of advice you're looking for.

But I do have a question: Why were you put on U500, or is that normal for Humulin R?
I was put on u500 because iam on the insulin pump and I have a insulin tolerence.I started out on humolog but would go through about 750 units a day on it,which make the absorbtion rate unpredictable because of the volume.Now I on humulin U500 stregnth and I now go through about 150 units.
 

·
Registered
Joined
·
158 Posts
Discussion Starter · #6 ·
hi

I don't know what advice we can give you, tren. This forum is about diabetes . . . I know plenty of people with pacemakers and they seem to do well, but that's the limit of my knowledge. If your type of fibrillation requires a pacemaker, then I don't see that there's much alternative. If you've had problems in the past with general anesthesia, then you need to talk to the anesthesiologist about it.
Thanks, just wondering were there any other diabetics with this diagnosis
 
G

·
I was put on u500 because I am on the insulin pump and I have an insulin tolerance.I started out on Humolog but would go through about 750 units a day on it, which makes the absorption rate unpredictable because of the volume. Now I'm on Humulin U500 strength and I now go through about 150 units.
Yikes! That's a lotta U500! :eek:
 

·
Registered
Joined
·
158 Posts
Discussion Starter · #8 ·
u500

Yikes! That's a lotta U500! :eek:
Yeah it is.I get that look and comment everytime i go to the pharmacy are even talk to other diabetics.Ive heard most people require alot less.
 

·
Registered
Joined
·
158 Posts
Discussion Starter · #10 ·
hi

I'm glad that you're finding that U500 works for you. :)
It is.I used to use
70 lantus at bedtime
200 humulin 70/30 100am,100pm
90 humolog
45 humulin r
 

·
Registered
Joined
·
221 Posts
Ok,where to start....i am a T1 diabetic.iam also dealing with ovarian cancer.Well, during my sugery (about a month ago),they said I had scared them with a few cardiac symthoms but they brushed it off as to much anesthesia because of my age.I asked my primary dr if I should be worried he said no but if I wanted I could get checked out by a cardiologist so i went to see him the next day.At the appointment he checked me out and said he wanted to run 3 test,a echo,a ultrasound and a stress test which I did the next day.When I went back to see him three days later,he looked at the echo and the ultrasound which was both normal but the stess test showed I was having cardiac symthoms(chest pain) right when I had a heartbeat and a abnormal rtythm that showed about 400 beats per minute.After ruling out medications that could have caused it and running labs he finally diagnosed me with atrial fibulation which is rare in anyone under 65 but since iam a diabetic the condition makes me ten times more likely to have a stroke.The dr put me on meds to control the condition which now there wanting to put a pacemaker.What iam woried about is is it all in general and the fact that last time I had to go under anesthesia I had problems.Any suggestions or comments on the subject would be appreciated.:phone:
Well, I have never heard of using a pacemaker for Atrial Fibrilation (A. Fib) There are medications they also use such as Plavix or Warfarin to prevent the clots from happening but they have side effects. Also they interact with a lot of medications so one has to be careful with them. I think the reason your doctor wants to install a pacemaker is becuase of the heartbeat going up to 400 beats a minute which is not good, not good at all.
With A Fib, a part of the heart doesn't beat right and can go start fibrillating so that the blood is not passing through your heart but it pools up and then throws clots so that you are at risk for a stroke or a heart attack.
As far as the anesthesia, you need to find out what they used last time and ask if they can use something else. Let them know you had a bad reaction to the previous medication they used for anesthesia. They should have alternative medications they can use instead.
I had a friend with A Fib so I am sort of familiar with it at least a little.
I also know about U-500 insulin which instead of 100 units per ml it is 500 units per ml and I am glad it is working for you. I wish you the best and hope things improve for you soon.
 

·
Banned
Joined
·
19 Posts
Hi, are you getting high blood pressure spasms, pains on the left side of chest, morbid feelings.
It COULD be sensitivity to the insulin, well an allergy after many years of mine getting worse and worse spending time in the heart clinic etc I just had this idea, and talked to a young doctor in our ED. His comment well it MAYbe lets try Aerius.
After 5 days, (thats the time it takes to work) problem solved.
Its an inocuous product and cheap. Here we are, a year later and have not had aproblem since, yet I had the problem for years and was so bad at the end I spent everyother day at ED with something like 230 /190
Now 120/75, his comment was that the BP drug I was on is actually pointless for me but as that is innocuous also just keep taking it to keep the local doctor quiet.
 
1 - 12 of 12 Posts
Top